North Carolina, 2019Tornadoes and Tropical Storm in North Carolina, September 5 to 6, 2019
September 5 to 6, 2019 · NWS RAH · 27 events in 12 counties and zones
Hurricane Dorian moved north and northeastward near and along the coast of North Carolina on September 5th and 6th, with Dorian making landfall along the Outer Banks of North Carolina during the morning of September 6th. Meanwhile, heavy rain and strong damaging winds spread inland and across eastern central North Carolina.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $7.4 million
- Crop damage
- $50,000
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Dorian moved north and northeastward near and along the coast of North Carolina on September 5th and 6th, with Dorian making landfall along the Outer Banks of North Carolina during the morning of September 6th. Meanwhile, heavy rain and strong damaging winds spread inland and across eastern central North Carolina. Heavy rainfall of 3 to 7 inches produced flash flooding across portions of the Coastal Plain of central North Carolina, generally along and east of the Interstate 95 corridor. Strong damaging winds of 35 to 55 mph spread inland across the Coastal Plain and eastern Sandhills of central North Carolina. This resulted in numerous power outages and trees down in these locations. Several weak tornadoes occurred during the afternoon of September 5th as multiple rain bands shifted eastward and into central North Carolina during peak heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Sep 5, 10:30 AM EST, 2 minutes earlier.
Area forecast discussion, Sep 5, 10:30 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
1130 AM EDT Thu Sep 5 2019
.SYNOPSIS...
Dorian is then expected to track northeastward near or just off the
South and North Carolina coast on today through Friday. High
pressure will build in behind the cyclone on Friday night into the
weekend.
&&
.NEAR TERM /TODAY THROUGH FRIDAY NIGHT/...
As of 1130 AM Thursday...
No significant changes to forecast reasoning at this point. Dorian
continues to move slowly toward the Carolina coast this morning. The
latest advisory from the NHC notes the direction of motion at 020
degrees, which is about 45 degrees to the right of last evenings
motion.
Made some minor adjustments to the QPF field to adjust amounts down
slightly based on recent radar trends and upstream observations.
Wind magnitudes were also trimmed back slightly, given the lack of
strong gusts across inland locations in far eastern SC, may need to
adjust inland wind speeds down again this afternoon.
A tornado watch remains in effect through 700 pm across the
Sandhills, southern Coastal Plain and far southeastern Piedmont. The
near term threat remains low as the better environment persists near
the coast, however the threat will increase during the afternoon
with increased diurnal heating. Conceptually, the biggest threat
should be in the right front quadrant of the TC which given its
location and track, should just graze the RAH CWA. Still expect
multiple shallow rotating cells to move onshore from the coast and
move inland.
Previous discussion from 340 am...
...Hurricane Dorian will impact the area this afternoon through
Friday morning...
Dorian continues to spin off of the coast of South Carolina this
evening. At this time, much of the cooler cloud tops remain on the
eastern side of the storm, however there has been new vigorous cloud
top cooling in the eyewall on the western side of the storm once
again. Looking south on the radar, the new 0.2 degree elevation
angle out of KRAX is showing a heavier band of rain starting to move
onshore just west of Cape Lookout and down along the Grand Strand of
South Carolina. Light rain is just now entering the southern tip of
Sampson County.
Over the course of the morning, Dorian is still expected to gain
some forward speed and turn to the northeast. As of 2 AM Dorian was
moving due North at 7 mph. This would put the period of greatest
impact to central North Carolina between the hours of 2 PM today to
4 AM on Friday. No changes to the warnings this morning as a
Tropical Storm Warning and a Flash Flood Watch remain in effect
across the eastern half of the forecast area.
Heavy rain and inland flooding will be our biggest concern across
the southeastern counties. Expect between 7-10 inches of rain across
southeastern Wayne and Sampson Counties with a large gradient back
to the west. Along the I-95 corridor between 4-8 inches can be
expected and 1-4 inches between US 1 and I-95. Minimal impacts will
be observed west of Highway 1. Similar story for the expected winds
as Max Wind gusts could top 60 mph in the southeast with 30-50 kt
gusts between US 1 and I 95. Expect less than 30 mph across the
Triad. Max sustained winds could be as high as 40-50 mph in the
extreme southeast.
As higher resolution models have come in some increase in updraft
helicity tracks show perhaps a slight uptick in the tornado threat
in the southeastern counties as the rainband come across the area.
&&
.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 340 AM Thursday...
With Hurricane Dorian racing off to the northeast and the trough
ushering it out to sea lifting away as well, heights aloft will rise
on Saturday and the pressure gradient over NC will relax. There may
be some patchy fog in the northern coastal plain Saturday morning as
skies clear and winds likely go calm. Models show a surface trough
over the southeast US that extends into NC, but westerly flow aloft
and a drier airmass will preclude any more than some scattered cu on
the coastal plain owing to saturated soil and residual moisture.
1000-850 thicknesses of 1420m suggest highs easily in the lower 90s
southwest and upper 80s in the northeast. Lows in the mid to upper
60s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 3 AM Thursday...
A cold front/surface trough is expected to linger across the Mid-
Atlantic region late weekend into early next week and stall across
the area. A series of hard to time disturbance are forecast to track
along the front during this time frame in a general west-northwest
mid level flow. Thus, for now will go with some low end chance pops
for Monday and Tuesday. The mid to upper level ridge centered to the
southwest of central NC is forecast to build back over the area by
Wednesday, which should help to push the main storm track back to
the north of the area.
High temps during the period will be highly dependent on the
placement of the surface boundary. For now will go with high temps
ranging from the lower to mid 80s across the far NE to the upper
80s/near 90 S/SW Sunday through Tuesday. High temps Wednesday are
expected to range from around 85-90 degrees. Low temps during the
period are expected to be in the mid to upper 60s.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 720 AM Thursday...
24 Hour TAF Period: As Hurricane Dorian approaches the Carolina
Coast from the south, conditions will gradually decline across
central North Carolina from south to north. The worst of the
conditions at main terminals will be at KFAY today with rain
encroaching from the south over the next hour or two as the first
rainband approaches. Expect gusts to ramp up to 40 kts and
potentially higher throughout the day and ceilings to decline into
at least MVFR range but going down to IFR levels later in the TAF
period. A period of intense low level wind shear can also be
expected overnight with shear values up to 50-60 kts at 2000 feet.
KRWI and KRDU can also be expected to experience all of the above
but offset by 3-6 hours. Values at KRWI can be expected to be
similar to KFAY with KRDU experiencing slightly less in the way of
winds and shear values but similar as far as ceilings are concerned.
Triad sites may see brief periods of enhanced gusts of up to 30 kts
or so and periodic showers but overall the effects at KGSO and KINT
will be less than terminals to the east.
Dorian is expected to exit to the east by Friday afternoon and
conditions should gradually return to VFR thereafter.
Long Term: Conditions should remain largely VFR through Sunday with
some diurnal showers and thunderstorms possible on Monday afternoon
as the Piedmont trough sharpens up.
&&
.HYDROLOGY...
As of 215 PM Wednesday...
Based on current basin average rainfall forecasts of 2-5 inches
associated with Dorian in the mid to lower Cape Fear, Neuse and
Tar River basins, no main stem river flooding is forecast in
the RAH warning area. Dorian will likely expand on its western
side as it gains latitude and interacts with mid- latitude
westerlies, which may lead to some enhanced rainfall in the
eastern Piedmont. However, ensemble guidance suggests 5-8
inches would be necessary to cause minor flooding, and
additional rain would be needed upstream of Fayetteville,
Goldsboro and Tarboro, which currently show the largest forecast
rises.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
Tropical Storm Warning for NCZ011-026>028-041>043-077-078-085-
086-088-089.
Flash Flood Watch from Thursday morning through Friday
afternoon for NCZ011-026>028-041>043-077-078-085-086-088-089.
&&
SYNOPSIS...Badgett
NEAR TERM...Blaes/Ellis
SHORT TERM...BLS
LONG TERM...BSD
AVIATION...Ellis
HYDROLOGY...BLS
Hazardous weather outlook, Sep 5, 6:34 AM EST, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
734 AM EDT Thu Sep 5 2019
NCZ011-026-041-077-085-086-061145-
Halifax-Franklin-Wake-Harnett-Scotland-Hoke-
734 AM EDT Thu Sep 5 2019
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ007>010-024-025-040-073>076-083-084-061145-
Person-Granville-Vance-Warren-Orange-Durham-Chatham-Stanly-
Montgomery-Moore-Lee-Anson-Richmond-
734 AM EDT Thu Sep 5 2019
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Hurricane Dorian is expected to affect the area this afternoon
through Friday morning. Locally heavy rainfall may produce flooding
in urban and low- lying spots and in areas of poor drainage. Gusty
winds may blow around light outdoor objects and knock down tree
branches, producing isolated power outages.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ021>023-038-039-061145-
Forsyth-Guilford-Alamance-Davidson-Randolph-
734 AM EDT Thu Sep 5 2019
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Hurricane Dorian is expected to affect the area this afternoon
through Friday morning as it passes near or just off the North
Carolina coast. Sporadic gusty winds over the western Piedmont may
knock down tree branches and blow around loose outdoor objects.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ027-028-042-043-078-088-089-061145-
Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson-
734 AM EDT Thu Sep 5 2019
...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Tropical Storm Warning.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Sep 5, 6:00 AM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
700 AM EDT Thu Sep 5 2019
NCZ089-051200-
Sampson NC-
700 AM EDT Thu Sep 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SAMPSON
COUNTY UNTIL 800 AM EDT...
At 659 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Council to Ashton to 13
miles southeast of North Topsail Beach. Movement was northwest at 30
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Harrells, Garland and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Doppler radar has indicated weak rotation with these storms. If the
storms intensify and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
3465 7832 3467 7832 3470 7837 3475 7839
3478 7843 3483 7846 3484 7849 3488 7851
3491 7837 3487 7816 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 1059Z 133DEG 27KT 3441 7844 3448 7789 3429 7735
BLSSpecial weather statement, Sep 5, 10:06 AM EST, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1106 AM EDT Thu Sep 5 2019
NCZ078-089-051545-
Sampson NC-Wayne NC-
1106 AM EDT Thu Sep 5 2019
...A THUNDERSTORM WITH STRONG WIND GUSTS AND WEAK ROTATION WILL
AFFECT SOUTHWESTERN WAYNE AND NORTHEASTERN SAMPSON COUNTIES UNTIL
1145 AM EDT...
At 1102 AM EDT, Doppler radar was tracking a thunderstorm near
Beautancus, or 8 miles southeast of Mount Olive, moving northwest at
30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Mount Olive and Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind gusts of this magnitude are capable of producing primarily tree
damage.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 700 PM EDT for central North
Carolina.
LAT...LON 3516 7788 3515 7789 3517 7793 3516 7797
3518 7799 3519 7802 3519 7804 3518 7807
3519 7816 3513 7816 3511 7817 3516 7831
3523 7832 3531 7829 3535 7817 3517 7785
TIME...MOT...LOC 1502Z 121DEG 28KT 3512 7794
26Event by event
14 tropical storm, 10 flash flood, 3 tornado. Local standard time, as filed.
Tropical Storm, Wake
- When
- September 5, 10:32 AM EST
- Where
- Wake forecast zone
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.790, -78.650 (the zone’s center; the record gives no point)
A tree was reported down across a road near Fuquay-Varina.
Tornado, Wayne
- When
- September 5, 12:52 PM EST to 12:53 PM EST
- Where
- Wayne County, 2.02 mi W of Genoa to 2.12 mi W of Genoa
- Rating
- EF0
- Path length
- 0.63 mi
- Path width
- 125 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.335, -78.065
An EF-0 tornado briefly touched down in Mar-Mac, Wayne County, North |Carolina. The impacts consisted of shingle and siding damage to several homes, numerous large hardwood trees that were uprooted, a trailer that was rolled over, |and a pickup truck that was tossed several yards. This tornado occurred |in an outer rain band associated with Hurricane Dorian.
Flash Flood, Wilson
- When
- September 5, 3:00 PM EST to September 6, 8:29 AM EST
- Where
- Wilson County, 1.12 mi E of Wilson to 0.47 mi E of Wilson
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 35.730, -77.900
Several roads closed due to flooding, including W. Pine Street and Herring Avenue.
Tornado, Wilson
- When
- September 5, 3:07 PM EST to 3:08 PM EST
- Where
- Wilson County, 2.58 mi WSW of Holdens Xrds to 2.09 mi ENE of Evansdale
- Rating
- EF1
- Path length
- 0.85 mi
- Path width
- 200 yd
- Property damage
- $20,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.682, -77.820
An EF-1 tornado briefly touched down 3 miles northwest of Saratoga, |Wilson County, North Carolina at 4:07 PM EDT. The impacts consisted of numerous very large hardwood trees that were uprooted, some with trunks that were snapped, and an outbuilding that was completely destroyed. The survey team also |noted a field of corn that was flattened in a circular fashion. |This tornado occurred in an outer rain band associated with Hurricane |Dorian.
Flash Flood, Johnston
- When
- September 5, 3:25 PM EST to September 6, 8:29 AM EST
- Where
- Johnston County, 0.43 mi S of Pine Level to 0.27 mi SSE of Pine Level
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 35.514, -78.250
The intersection of W. Pine Street at N. Herring Street was closed due to flooding.
Tornado, Johnston
- When
- September 5, 3:31 PM EST to 3:32 PM EST
- Where
- Johnston County, 0.6 mi ENE of Smithfield to 0.73 mi ENE of Smithfield
- Rating
- EF0
- Path length
- 0.12 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.503, -78.340
A weak EF-0 tornado very briefly touched down in Smithfield. Damage consisted of |at least one very large Oak tree that was uprooted and blown down |onto a home. In addition, numerous other large tree branches and |several smaller trees were snapped and uprooted. This tornado |occurred in an outer rain band associated with Hurricane Dorian.
Flash Flood, Sampson
- When
- September 5, 5:58 PM EST to September 6, 8:29 AM EST
- Where
- Sampson County, 1.04 mi SSE of Clinton Arpt
- Cause
- Heavy Rain / Tropical System
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 35.015, -78.325
Flooding of nearby Beaverdam Branch Creek washed out McArthur Lane at Northeast Blvd.
Flash Flood, Johnston
- When
- September 5, 6:15 PM EST to September 6, 8:29 AM EST
- Where
- Johnston County, 0.89 mi NE of Smithfield to 0.78 mi NE of Smithfield
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 35.510, -78.340
The intersection of E. Market Street at 9th Street is closed due to flooding.
Tropical Storm, Johnston
- When
- September 5, 8:15 PM EST
- Where
- Johnston forecast zone
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.518, -78.366 (the zone’s center; the record gives no point)
A large tree fell on power lines near Holly Grove Rode Jumping Road.
Flash Flood, Sampson
- When
- September 5, 8:38 PM EST to September 6, 8:29 AM EST
- Where
- Sampson County, 0.93 mi SE of Bonnetsville to 0.59 mi ENE of Bonnetsville
- Cause
- Heavy Rain / Tropical System
- Property damage
- $75,000
- Reported by
- 911 Call Center
- Coordinates
- 34.972, -78.387
Flooding of nearby creek, Moccasin Branch Creek, washed out Bass Lake Road.
Flash Flood, Johnston
- When
- September 5, 9:15 PM EST to September 6, 8:29 AM EST
- Where
- Johnston County, 0.66 mi SW of Princeton to 0.72 mi WSW of Princeton
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 35.464, -78.179
Nearby Moccasin Creek flooded Holt Pond Road.
Flash Flood, Wilson
- When
- September 5, 9:20 PM EST to September 6, 8:29 AM EST
- Where
- Wilson County, 1.35 mi N of Lamms Xrds to 1.5 mi ENE of Rock Ridge
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 35.699, -78.054
Little Swamp Creek caused flooding of nearby roads.
Flash Flood, Johnston
- When
- September 5, 9:40 PM EST to September 6, 8:29 AM EST
- Where
- Johnston County, 2.98 mi SSE of Pine Level to 2.75 mi SSE of Pine Level
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 35.480, -78.230
Flash flooding reported near the intersection of Country Store road and Bizzel Grove Church Road.
Tropical Storm, Johnston
- When
- September 5, 9:47 PM EST
- Where
- Johnston forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- 911 Call Center
- Coordinates
- 35.518, -78.366 (the zone’s center; the record gives no point)
A large tree fell across a road near Benson. A vehicle struck the tree, which resulted in minor injuries to the individuals in the vehicle.
Tropical Storm, Sampson
- When
- September 5, 10:00 PM EST to September 6, 8:00 AM EST
- Where
- Sampson forecast zone
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 34.992, -78.371 (the zone’s center; the record gives no point)
Frequent wind gusts of 35 to 55 mph resulted in scattered to numerous trees and power lines down across Sampson County, including some on homes. Numerous customers lost power in Sampson County as a result of the tropical storm force winds.
Tropical Storm, Wayne
- When
- September 5, 10:00 PM EST to September 6, 9:00 AM EST
- Where
- Wayne forecast zone
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 35.364, -78.004 (the zone’s center; the record gives no point)
Frequent wind gusts of 35 to 55 mph resulted in scattered to numerous trees and power lines down across Wayne County, including some on homes. Numerous customers lost power in Wayne County as a result of the tropical storm force winds.
Tropical Storm, Cumberland
- When
- September 5, 10:00 PM EST to September 6, 8:00 AM EST
- Where
- Cumberland forecast zone
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 35.049, -78.827 (the zone’s center; the record gives no point)
Frequent wind gusts of 35 to 55 mph resulted in scattered to numerous trees and power lines down across Cumberland County, including some on homes. Numerous customers lost power in Cumberland County as a result of the tropical storm force winds.
Tropical Storm, Johnston
- When
- September 5, 10:00 PM EST to September 6, 9:00 AM EST
- Where
- Johnston forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 35.518, -78.366 (the zone’s center; the record gives no point)
Frequent wind gusts of 30 to 50 mph resulted in scattered to numerous trees and power lines down across Johnston County, including some on homes. Numerous customers lost power in Johnston County as a result of the tropical storm force winds.
Tropical Storm, Scotland
- When
- September 5, 10:00 PM EST to September 6, 8:00 AM EST
- Where
- Scotland forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 34.841, -79.480 (the zone’s center; the record gives no point)
Frequent wind gusts of 35 to 55 mph resulted in scattered to numerous trees and power lines down across Scotland County, including some on homes. Numerous customers lost power in Scotland County as a result of the tropical storm force winds.
Tropical Storm, Harnett
- When
- September 5, 10:00 PM EST to September 6, 9:00 AM EST
- Where
- Harnett forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 35.369, -78.869 (the zone’s center; the record gives no point)
Frequent wind gusts of 30 to 50 mph resulted in scattered to numerous trees and power lines down across Harnett County, including some on homes. Numerous customers lost power in Harnett County as a result of the tropical storm force winds.
Tropical Storm, Hoke
- When
- September 5, 10:00 PM EST to September 6, 8:00 AM EST
- Where
- Hoke forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 35.017, -79.237 (the zone’s center; the record gives no point)
Frequent wind gusts of 35 to 55 mph resulted in scattered to numerous trees and power lines down across Hoke County, including some on homes. Numerous customers lost power in Hoke County as a result of the tropical storm force winds.
Flash Flood, Sampson
- When
- September 5, 11:00 PM EST to September 6, 8:29 AM EST
- Where
- Sampson County, 1.88 mi WSW of Clinton to 2.18 mi W of Clinton Arpt
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 34.991, -78.362
Numerous roads closed due to flooding.
Flash Flood, Sampson
- When
- September 5, 11:20 PM EST to September 6, 8:29 AM EST
- Where
- Sampson County, 2.65 mi ESE of Poplar Grove to 0.85 mi ESE of Poplar Grove
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 35.100, -78.180
Multiple areas of I-40 have minor flooding on the Roadway, mainly between exits 359 and 355.
Tropical Storm, Wilson
- When
- September 6, 12:00 AM EST to 10:00 AM EST
- Where
- Wilson forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 35.705, -77.919 (the zone’s center; the record gives no point)
Frequent wind gusts of 30 to 50 mph resulted in scattered to numerous trees and power lines down across Wilson County, including some on homes. Numerous customers lost power in Wilson County as a result of the tropical storm force winds.
Tropical Storm, Edgecombe
- When
- September 6, 12:00 AM EST to 10:00 AM EST
- Where
- Edgecombe forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 35.913, -77.597 (the zone’s center; the record gives no point)
Frequent wind gusts of 30 to 45 mph resulted in scattered trees and power lines down across Edgecombe County, including some on homes. Numerous customers lost power in Edgecombe County as a result of the tropical storm force winds.
Tropical Storm, Nash
- When
- September 6, 12:00 AM EST to 10:00 AM EST
- Where
- Nash forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 35.967, -77.986 (the zone’s center; the record gives no point)
Frequent wind gusts of 30 to 45 mph resulted in scattered trees and power lines down across Nash County, including some on homes. Numerous customers lost power in Nash County as a result of the tropical storm force winds.
Tropical Storm, Halifax
- When
- September 6, 12:00 AM EST to 10:00 AM EST
- Where
- Halifax forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 36.258, -77.652 (the zone’s center; the record gives no point)
Frequent wind gusts of 30 to 45 mph resulted in scattered trees and power lines down across Halifax County, including some on homes. Numerous customers lost power in Halifax County as a result of the tropical storm force winds.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Carolina, September 5 to 6, 20192 injured · $2.8 million · EF2 · 22 events
- Hurricane and Tornadoes in North Carolina, September 5 to 6, 2019EF2 · 22 events
- Tornadoes and Tropical Storm in South Carolina, September 5, 2019$455,000 · EF1 · 11 events
- Tropical Storm in Virginia, September 5 to 6, 2019$340,000 · 12 events
- Hurricane in North Carolina, September 5 to 6, 2019$150,000 · 2 events
- Tropical Storm in North Carolina, September 5 to 6, 2019$120,000 · 6 events
- Tornadoes in North Carolina, September 5, 2019$40,000 · EF0 · 2 events
- Tropical Storm in Maryland, September 5 to 6, 2019$20,000 · 2 events
- Hail and Damaging Winds in Minnesota, September 5, 20191.5 in hail · 14 events
- Hail in Minnesota, September 5, 20191.5 in hail · 13 events
- Tropical Storm in South Carolina, September 5, 20194 events
- Hail in Wisconsin, September 5, 20191 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857928, 857311, 857446, 857312, 857447, 857310, 857453, 857455, 857429, 857458, 857459, 857461, 857462, 857428, 856815, 856820, 856821, 856825, 857426, 857427, 857927, 857463, 857464, 856826, 857774, 857925, 857926.